| Model Number |
72204401 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/05/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that, during surgery, the "8mm x 30° biosure regenesorb screw" broke while being effortlessly screwed in.All the pieces were successfully retrieved from the patient.The procedure was successfully completed without significant delay using another screw.No further complications were reported.
Additional Manufacturer Narrative
B5: updated.
Event or Problem Description
It was reported that, during an acl surgery, the "8mm x 30° biosure regenesorb screw" broke while being effortlessly screwed in.All the pieces were successfully retrieved from the patient using arthroscopic forceps.The procedure was successfully completed without significant delay using another screw.No further complications were reported.
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer specifications found the material must comply with specifications.A review of the customer provided image found a screw fractured into multiple pieces.A visual inspection of the returned device found that it was returned outside if its original packaging.There were three screws in the package, each separated from the others.All have the same part number and lot.All three screws were fractured and had debris in the threads.Based on the condition of the product material found during visual inspection additional material testing is not required.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.